Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 28, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 28, 2001, 5:04 PM CDT for Clinton County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2001, 5:04 PM CDT (22:04 UTC)
- Expired
- Jul 28, 2001, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clinton County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 282206 FFWLMK KYC053-290015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 504 PM CDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 715 PM CDT * AT 501 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 7 MILES WEST OF ALBANY...OR ABOUT 45 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CUMBERLAND CITY. EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSESS AND LOW LYING AREAS. REPORT SEVERE lWEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3684 8523 3664 8529 3663 8501 3682 8504 KIRKPATRICK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:00 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 12:00 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 PM EDT SAT JUL 28 2001
WE WILL ISSUE FFA FOR ENTIRE FA TNGT. WIL MAKE THIS BRIEF...MAY NEED
FFW IN THE NEAR TERM OVER PARTS OF CURRENT FFA.
PCPT WATER IN EXCESS OF 2 INCHES HAS OVERSPRD FA IN WAKE OF WARM FNT
FROM CVG TO JKL. WITH HEATING/INCRSG CAPES AND APPROACH OF UPR LVL
IMPLSE...SHWRS AND STORMS HAVE BLOSSOMED ATTM...MOST IN A 2000 J/KG
CAPE AXIS FROM SWRN FA TO NEAR SDF.
DIURNAL ACTIVITY SHUD DIMINISH A BIT TNGT BEFORE UPR MSP VLY SHRT WV
REACHES LWR OH VLY AND INCREASES ACTIVTY AGAIN. INCRSG LLJ/WAA IN
ADVANCE OF SFC LO COMBINED WITH FAVORABLE MID/HI LVL DYNAMICS
(DIVERGENCE) ON SRN EDGE OF WLYS SHUD PRODUCE AREAS OF EXCESSIVE
RAINFALL(PRIMARILY OVER NRN/ERN FA).
CORRIDOR OF DEEP MOIST TO SLOLY SLIP THRU RGN ON SUNDAY. WILL CONT
TO MENTION HIGHEST POPS EAST AND SOUTH.
HAVE STAYED CLOSE TO GUIDE TEMPS THIS FCST CYCLE WITH CLDS AND PCPN
DOMINANT.
COORDNTD WITH PAH...IND...RFC. JKL AND ILN FFA IN AFFECT TO OUR NE
AND E.
.SDF...FLASH FLOOD WATCH TONIGHT ALL OF CENTRAL KY AND SOUTH CENTRAL
INDIANA.
KIRKPATRICKThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:47 PM CDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 118 min |
| Jul 28, 4:49 PM CDT | Flash Flood Warning | LMK | Madison | 2 hr |
| Jul 28, 6:40 PM CDT | Flash Flood Warning | LMK | Bourbon, Scott | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.